MAUDE Adverse Event Report: MEDTRONIC, INC DXTERITY TRA; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MEDTRONIC, INC DXTERITY TRA; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number U5TRAP35SH
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Intimal Dissection (1333); Patient Problem/Medical Problem (2688)
Date of Event 08/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was using a dexterity diagnostic catheter during a procedure.No damage was noted to the catheter packaging.The device was removed from packaging per ifu with no issues noted.The device was inspected and prepped per ifu.No resistance was encountered when advancing the device, excessive force was not used.The catheter was used in the proximal rca, which exhibited severe tortuosity and was not calcified.During use of the dexterity a spiral dissection of the rca occurred.There was no lesion in the location of the dissection.The patient was sent for bypass surgery as the physician was unable to get wire through the dissection to treat this ae.It is reported that patient is doing fine post procedure.
 
Additional Manufacturer Narrative
Cine image review: the reported dissection is confirmed, starting at the proximal rca and extending to the distal rca.Initial images identify a type b dissection and this developed into a type d dissection.This may have occurred due to a violent twist of the catheter during positioning or use.Due to the side holes facilitating blood passage when the artery/vessel ratio is 1:1, the position of the guide catheter and no observation of plaque during image review, the dexterity catheter catheter is not thought to have caused the dissection as a result of the location of the side holes.If information is provided in the future, a supplemental report will be issued.

Brand Name
DXTERITY TRA
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6851351
Report Number1220452-2017-00093
Device Sequence Number13833688
Product Code DQO
UDI-Device Identifier20643169738472
UDI-Public20643169738472
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K161287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2020
Device Catalogue NumberU5TRAP35SH
Device Lot Number60057482
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight93